Alert archive / Florida / Rip Current Statements in 2019

Rip Current Statement 35, NWS Miami, FL

October 6, 2019Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at Oct 6, 2019, 3:42 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2019, 3:42 AM EDT (07:42 UTC)
Expired
Oct 8, 2019, 8:00 PM EDT
In force
64 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WHUS42 KMFL 060742
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
342 AM EDT Sun Oct 6 2019


FLZ168-172-173-070000-
/O.NEW.KMFL.RP.S.0035.191006T0742Z-191007T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
342 AM EDT Sun Oct 6 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Miami has issued a High Rip
Current Risk, which is in effect through this evening. 

* TIMING...The rip current risk will persist through at least this
  evening.

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
8 follow-up statements
772 
WHUS42 KMFL 061347
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
947 AM EDT Sun Oct 6 2019


FLZ168-172-173-062200-
/O.CON.KMFL.RP.S.0035.000000T0000Z-191007T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
947 AM EDT Sun Oct 6 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...The rip current risk will persist through at least 
  this evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami

FELL
891 
WHUS42 KMFL 062343
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
743 PM EDT Sun Oct 6 2019

FLZ168-172-173-071200-
/O.EXT.KMFL.RP.S.0035.000000T0000Z-191007T1200Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
743 PM EDT Sun Oct 6 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY MORNING...

* TIMING...The rip current risk will persist through at least
  tomorrow morning.
  

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
479 
WHUS42 KMFL 070752
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
352 AM EDT Mon Oct 7 2019

FLZ168-172-173-080000-
/O.EXT.KMFL.RP.S.0035.000000T0000Z-191008T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
352 AM EDT Mon Oct 7 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...

* TIMING...The rip current risk will persist through at least
  this evening.
 
* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
217 
WHUS42 KMFL 072016
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
416 PM EDT Mon Oct 7 2019

FLZ168-080430-
/O.EXT.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/
Coastal Palm Beach-
416 PM EDT Mon Oct 7 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING...

* TIMING...The rip current risk will persist through at least
  Tuesday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-080000-
/O.CON.KMFL.RP.S.0035.000000T0000Z-191008T0000Z/
Coastal Broward-Coastal Miami-Dade-
416 PM EDT Mon Oct 7 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...The rip current risk will persist through at least 
  this evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
220 
WHUS42 KMFL 080117
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
917 PM EDT Mon Oct 7 2019

FLZ168-080930-
/O.CON.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/
Coastal Palm Beach-
917 PM EDT Mon Oct 7 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* TIMING...The rip current risk will persist through at least 
  Tuesday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
547 
WHUS42 KMFL 080752
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
352 AM EDT Tue Oct 8 2019


FLZ168-090000-
/O.CON.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/
Coastal Palm Beach-
352 AM EDT Tue Oct 8 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...The rip current risk will persist through at least 
  Tuesday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
603 
WHUS42 KMFL 080954
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
554 AM EDT Tue Oct 8 2019

FLZ172-173-081800-
/O.NEW.KMFL.RP.S.0036.191008T0954Z-191009T0000Z/
Coastal Broward-Coastal Miami-Dade-
554 AM EDT Tue Oct 8 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Miami has issued a High Rip
Current Risk, which is in effect through this evening. 

* TIMING...The rip current risk will persist through at least this 
  evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to
  swimmers. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ168-081800-
/O.CON.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/
Coastal Palm Beach-
554 AM EDT Tue Oct 8 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...The rip current risk will persist through at least this 
  evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
746 
WHUS42 KMFL 090002
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
802 PM EDT Tue Oct 8 2019

FLZ168-090815-
/O.EXP.KMFL.RP.S.0035.000000T0000Z-191009T0000Z/
/O.NEW.KMFL.RP.S.0037.191009T0002Z-191010T0000Z/
Coastal Palm Beach-
802 PM EDT Tue Oct 8 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Miami has issued a High Rip
Current Risk, which is in effect through Wednesday evening. 

* TIMING...The rip current risk will persist through at least 
  this evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-090115-
/O.EXP.KMFL.RP.S.0036.000000T0000Z-191009T0000Z/
Coastal Broward-Coastal Miami-Dade-
802 PM EDT Tue Oct 8 2019

...HIGH RIP CURRENT RISK HAS EXPIRED...

$$


http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Oct 6, 3:38 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 6, 3:38 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
338 AM EDT Sun Oct 6 2019

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...WET CONDITIONS WITH POSSIBLE HEAVY RAINFALL MIDDLE OF THE WEEK...

.DISCUSSION...

TODAY AND MONDAY...
A stationary front over the Western Atlantic waters extending
back into Northeast Florida will move slowly southwest into
Central Florida before becoming nearly stationary. At the same
time, a low level trough over the Caribbean Sea will move
northward into the Florida Keys. This will allow for the breezy
easterly winds today over South Florida to decrease to 10 knots
or less by Monday while slowly swinging to a more southerly
direction.

The drier air currently over South Florida this morning will also
slowly get replace by some moisture late tonight into Monday, as
the two boundaries mention above get closer to south florida.
Therefore, most areas should remain mostly dry today except for
the western areas where there could be a few showers this
afternoon along the sea breeze collision boundary. On Monday, the
PoPs will be in the chance cat with possible showers and even a
few thunderstorms in the afternoon hours.

TUESDAY AND WEDNESDAY...
A mid to upper level trough of low pressure will be developing
over the southeastern United states extending southward into the
Gulf of Mexico early this week before moving eastward across the
Florida Peninsula Tuesday into WEdnesday. This will allow for the
low level trough over the Florida Keys will continue to move
northward into South Florida, as the frontal boundary over Central
Florida drifts southward into the Lake Okeechobee region.

This weather pattern will allow for the steering flow over South
Florida to be south to southwest bringing in deep tropical air
mass to the region from the south. The PWAT values are forecast to
be in the 2.1 to 2.3 inch range which is in the 90 to 95
percentile range for this time of year for South Florida. There is
also a mid level jet of 30 to 50 knots that could set up over
South Florida during this time. Therefore, scattered to numerous
showers and thunderstorms will be possible Tuesday into Wednesday
over South Florida along with the possibility of heavy rainfall
where any thunderstorms trains over the same area.

EXTENDED FORECAST...
The GFS and ECMWF models are showing low pressure developing over
the Western Atlantic waters middle of this week drifting to the
north northeast and be somewhere off the Mid Atlantic coast states
late this week. This should allow for the wind flow to become more
northern pushing the deep tropical moisture to the south into the
Florida Keys or the Florida Straits. Therefore, the PoPs will be
on an decrease late this week from north to south and by next
weekend PoPs should be only in the slight chance range with mainly
showers.

&&

.MARINE...
Breezy easterly winds will continue over South Florida waters
today before swinging to a southerly flow on Monday and decreasing
to 10 knots or less. The winds will then swing to a
south/southwest direction middle of this week as speeds will
remain at 10 knots or less. There will also be a northeast swell
building into the Atlantic waters today and will be at 2 to 4 feet
on Monday before slowly decreasing through middle of this week.
This will allow for Atlantic Seas to build to 4 to 6 feet this
afternoon into Monday, except for Palm Beach Atlantic waters where
the seas will build to 5 to 7 feet on Monday. The Atlantic seas
will then decrease to 3 feet or less by Tuesday. The Gulf waters
seas will remain at 3 feet or less today through Tuesday.
Therefore, an SCEC has been issued for all of the local water of
South Florida today, except for the near-shore Gulf waters. an SCA
will more likely be needed for tonight into Monday for the Palm
Beach Atlantic waters later today for the seas.

&&

.AVIATION...
VFR conditions are expected through the period with a few brief
shra possible.

&&

.BEACH FORECAST...
A High Risk of Rip Currents has been issued for the Atlantic
waters of South Florida today, due to the breezy easterly winds
and northeast swells building to the Atlantic waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  88  76  87  73 /  10  20  60  40
Fort Lauderdale  87  77  86  74 /  10  20  50  40
Miami            88  77  87  74 /  20  20  60  40
Naples           93  75  90  74 /  20   0  60  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.
AM...None.
GM...None.

&&

DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...32/MM
BEACH FORECAST...54/BNB
Hazardous weather outlook, Oct 5, 10:03 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1003 PM EDT Sat Oct 5 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
061200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1003 PM EDT Sat Oct 5 2019

...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is Moderate Risk of Rip Currents along the
Atlantic beaches.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The elevated rip current risk will remain possible through the rest
of the weekend, with the risk increasing early next week due to
northeast swells/seas building in the Atlantic waters and increasing
onshore flow.

There will be a slight chance of thunderstorms late this weekend
with increasing chances early to middle of next week. There could
also be some heavy rainfall possible Monday night into middle of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:20 PM EDTSmall Craft AdvisoryMFL29 hr

Nearby

Rip Current Statements in Florida, 2019Every rip current statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.